Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A homeomorphism on $ s$ not conjugate to an extendable homeomorphism

Author: Jan van Mill
Journal: Proc. Amer. Math. Soc. 105 (1989), 250-253
MSC: Primary 54H15; Secondary 57S05, 58B05
MathSciNet review: 931739
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider $ s = \Pi _{i = 1}^\infty {( - 1,1)_i}$ and its compactification $ Q = \Pi _{i = 1}^\infty {\left[ { - 1,1} \right]_i}$. Anderson and Bing asked whether for every homeomorphism $ f:s \to s$ there is a homeomorphism $ \phi :s \to s$ such that $ {\phi ^{ - 1}}f\phi $ is extendable to a homeomorphism $ \overline {{\phi ^{ - 1}}f\phi :\;} Q \to Q$. The aim of this note is to construct a counterexample to this question.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H15, 57S05, 58B05

Retrieve articles in all journals with MSC: 54H15, 57S05, 58B05

Additional Information

PII: S 0002-9939(1989)0931739-2
Keywords: Hilbert cube, isotopy, conjugation, capset
Article copyright: © Copyright 1989 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia